Alert archive / Nebraska / Winter Storm Warnings in 2015
Winter Storm Warning 2, NWS North Platte, NE
NWS North Platte, NE issued this winter storm warning at Feb 3, 2015, 2:01 PM MST for 11 counties in Nebraska. It took effect at Feb 3, 2015, 9:00 PM MST. It was in force for 14 hr. 56 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 3, 2015, 2:01 PM MST (21:01 UTC)
- In effect from
- Feb 3, 2015, 9:00 PM MST
- Expired
- Feb 4, 2015, 11:00 AM MST
- In force
- 14 hr
- Issued by
- NWS North Platte, NE
Counties Arthur County, NE, Blaine County, NE, Custer County, NE, Garden County, NE, Grant County, NE, Hooker County, NE, Keith County, NE, Lincoln County, NE, Logan County, NE, McPherson County, NE, Thomas County, NE
The radar
The North Platte radar (KLNX), 54 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 4, 3:18 AM MST | SNOW 1.7 | Brady, NE | TOTAL AS OF 4 AM CST |
| Feb 4, 5:05 AM MST | SNOW 4.4 | 3 Ene North Platte, NE | STORM TOTAL AS OF 6 AM CST |
| Feb 4, 5:10 AM MST | SNOW 5 | 2 W North Platte, NE | |
| Feb 4, 6:00 AM MST | SNOW 3.5 | 9 Nw Anselmo, NE | |
| Feb 4, 6:00 AM MST | SNOW 5 | 9 Nw Anselmo, NE | |
| Feb 4, 6:00 AM MST | HEAVY SNOW 6 | 2 Se Anselmo, NE | |
| Feb 4, 6:00 AM MST | HEAVY SNOW 6.3 | Kingsley Dam, NE | |
| Feb 4, 6:00 AM MST | HEAVY SNOW 7 | 1 Nw North Platte, NE | |
| Feb 4, 6:03 AM MST | HEAVY SNOW 9 | 5 W Stapleton, NE | |
| Feb 4, 6:30 AM MST | HEAVY SNOW 8.5 | 8 Wsw Callaway, NE | |
| Feb 4, 6:41 AM MST | SNOW 5.1 | Roscoe, NE | |
| Feb 4, 6:55 AM MST | SNOW 5 | 10 Nw Anselmo, NE | |
| Feb 4, 7:00 AM MST | SNOW 4 | Lisco, NE | |
| Feb 4, 7:00 AM MST | SNOW 5 | 2 W Ogallala, NE | |
| Feb 4, 7:00 AM MST | SNOW 5.9 | 3 Ene North Platte, NE | STORM TOTAL AS OF 8AM CST |
| Feb 4, 7:00 AM MST | HEAVY SNOW 7 | 10 S Ansley, NE | REPORT RELAYED BY MEDIA. MEASURED 6 TO 8 INCHES WITH DRIFTS TO 2 FEET |
| Feb 4, 7:00 AM MST | HEAVY SNOW 7 | Arnold, NE | |
| Feb 4, 7:00 AM MST | HEAVY SNOW 7 | Gandy, NE | |
| Feb 4, 7:25 AM MST | SNOW 5.5 | Dunning, NE | MEASURED 5 TO 6 INCHES. REPORT RELAYED BY MEDIA |
| Feb 4, 7:29 AM MST | HEAVY SNOW 7.8 | 9 Wnw North Platte, NE | |
| Feb 4, 7:30 AM MST | SNOW 5 | Paxton, NE | |
| Feb 4, 7:30 AM MST | HEAVY SNOW 7 | 1 N Sutherland, NE | |
| Feb 4, 7:40 AM MST | SNOW 5 | Thedford, NE | |
| Feb 4, 7:50 AM MST | HEAVY SNOW 6 | 10 Ne Oshkosh, NE | |
| Feb 4, 7:50 AM MST | SNOW 7 | 17 Ssw Whitman, NE | SNOWFALL 6 TO 8 INCHES. |
| Feb 4, 7:50 AM MST | SNOW 7 | 1 S Hyannis, NE | |
| Feb 4, 8:01 AM MST | SNOW 4 | 14 Se Mullen, NE | NEW SNOW OF 4 INCHES WITH SNOW DEPTH ESTIMATED AT 12 INCHES. |
| Feb 4, 8:01 AM MST | SNOW 6 | 19 Wsw Mullen, NE | |
| Feb 4, 8:01 AM MST | HEAVY SNOW 6 | Tryon, NE | |
| Feb 4, 8:04 AM MST | SNOW 3 | Brewster, NE | |
| Feb 4, 8:22 AM MST | HEAVY SNOW 7 | Arthur, NE | |
| Feb 4, 8:24 AM MST | SNOW 2 | 14 S Thedford, NE | |
| Feb 4, 8:30 AM MST | HEAVY SNOW 7 | 16 Sw Mullen, NE | |
| Feb 4, 8:30 AM MST | HEAVY SNOW 9 | 13 Ene Tryon, NE | |
| Feb 4, 8:38 AM MST | SNOW 3 | 9 S Halsey, NE | |
| Feb 4, 8:46 AM MST | HEAVY SNOW 6.1 | 1 W North Platte, NE | |
| Feb 4, 8:57 AM MST | SNOW 6 | 4 Sw Dunning, NE | |
| Feb 4, 8:59 AM MST | SNOW 5 | 12 N Dunning, NE | |
| Feb 4, 9:01 AM MST | SNOW 3 | 8 E Brewster, NE | |
| Feb 4, 9:07 AM MST | SNOW 5 | 4 N Thedford, NE | |
| Feb 4, 9:09 AM MST | SNOW 6.5 | Whitman, NE | |
| Feb 4, 9:10 AM MST | SNOW 3 | 10 Se Dunning, NE | |
| Feb 4, 9:10 AM MST | SNOW 5 | Merna, NE | |
| Feb 4, 9:10 AM MST | HEAVY SNOW 6 | 2 W Broken Bow, NE | |
| Feb 4, 9:18 AM MST | HEAVY SNOW 9 | 15 Nne North Platte, NE | DRIFTS TO 2 FEET |
| Feb 4, 9:34 AM MST | HEAVY SNOW 9 | 10 Sse Ashby, NE | |
| Feb 4, 9:35 AM MST | HEAVY SNOW 8 | 10 Se Arthur, NE | |
| Feb 4, 9:45 AM MST | SNOW 5.4 | 4 Nne Berwyn, NE | |
| Feb 4, 9:48 AM MST | SNOW 4 | 10 Ne Thedford, NE | |
| Feb 4, 9:48 AM MST | HEAVY SNOW 8.5 | Callaway, NE | |
| Feb 4, 9:56 AM MST | HEAVY SNOW 10 | 8 Wsw Callaway, NE | UPDATED STORM TOTAL |
| Feb 4, 10:00 AM MST | SNOW 4.6 | 5 Sse Hershey, NE | |
| Feb 4, 10:01 AM MST | HEAVY SNOW 9 | 13 W Tryon, NE | |
| Feb 4, 10:07 AM MST | SNOW 2 | Wellfleet, NE | |
| Feb 4, 10:09 AM MST | SNOW 5.5 | Brady, NE | |
| Feb 4, 10:20 AM MST | HEAVY SNOW 9.5 | 12 Sw Callaway, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.0 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1883 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 464 m²/s²
- 0-3 km storm-relative helicity
- 548 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
101 WWUS43 KLBF 032101 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 301 PM CST TUE FEB 3 2015 ...ACCUMULATING SNOW EXPECTED ACROSS A LARGE PORTION OF WESTERN AND NORTH CENTRAL NEBRASKA TONIGHT INTO WEDNESDAY MORNING... .A FAST MOVING UPPER LEVEL DISTURBANCE WILL COMBINE WITH AN ARCTIC COLD FRONT...AND PRODUCE ACCUMULATING SNOW ACROSS A LARGE PORTION OF WESTERN AND NORTH CENTRAL NEBRASKA TONIGHT INTO WEDNESDAY MORNING. A BAND OF HEAVY SNOW IS EXPECTED FROM THE CENTRAL NEBRASKA PANHANDLE...EASTWARD ACROSS WEST CENTRAL NEBRASKA. THE BAND IS EXPECTED TO QUITE NARROW...AND GENERALLY REMAIN NORTH OF INTERSTATE 80. THERE IS STILL SOME UNCERTAINTY ON THE EXACT LOCATION OF THE HEAVY SNOW BAND...AND ONLY A MINOR SHIFT TO THE SOUTH WOULD BRING THE HEAVY SNOW INTO THE INTERSTATE 80 CORRIDOR. STAY TUNED FOR UPDATES THIS EVENING. NEZ022-023-035>037-057-059-041115- /O.UPG.KLBF.WW.Y.0005.150204T0400Z-150204T1800Z/ /O.NEW.KLBF.WS.W.0002.150204T0400Z-150204T1800Z/ GARDEN-GRANT-ARTHUR-MCPHERSON-LOGAN-KEITH-LINCOLN- INCLUDING THE CITIES OF...OSHKOSH...HYANNIS...ARTHUR...TRYON... STAPLETON...OGALLALA...NORTH PLATTE 301 PM CST TUE FEB 3 2015 /201 PM MST TUE FEB 3 2015/ ...WINTER STORM WARNING IN EFFECT FROM 10 PM CST /9 PM MST/ THIS EVENING TO NOON CST /11 AM MST/ WEDNESDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 10 PM CST /9 PM MST/ THIS EVENING TO NOON CST /11 AM MST/ WEDNESDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * TIMING...SNOW WILL DEVELOP ACROSS THE PANHANDLE AND WEST CENTRAL NEBRASKA THIS EVENING. THE SNOW WILL SPREAD INTO SOUTHWEST NEBRASKA AFTER MIDNIGHT. A NARROW BAND OF HEAVY SNOW IS EXPECTED. CURRENT INDICATIONS ARE THAT THE HEAVY SNOW BAND IS EXPECTED TO GENERALLY REMAIN NORTH OF INTERSTATE 80. THERE IS STILL SOME UNCERTAINTY ON THE EXACT LOCATION OF THE HEAVY SNOW BAND...AND ONLY A MINOR SHIFT TO THE SOUTH WOULD BRING THE HEAVY SNOW INTO THE INTERSTATE 80 CORRIDOR. STAY TUNED FOR UPDATES THIS EVENING. SNOW WILL END WITH CONDITIONS IMPROVING WEDNESDAY AFTERNOON. * SNOW ACCUMULATIONS...4 TO 8 INCHES...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. THE HEAVIEST AMOUNTS WILL GENERALLY BE NORTH OF INTERSTATE 80...BUT A SLIGHT SOUTHWARD SHIFT OF THE SNOW BAND WOULD BRING THE HEAVIER AMOUNTS INTO THE INTERSTATE 80 CORRIDOR. * WIND...NORTH TO NORTHEAST WINDS WILL INCREASE TO 15 TO 25 MPH LATE TONIGHT AND CONTINUE INTO WEDNESDAY. * IMPACTS...THE COMBINATION OF SNOW AND BLOWING SNOW WILL MAKE TRAVEL DANGEROUS ACROSS THE WARNING AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ NEZ029-058-041115- /O.EXA.KLBF.WW.Y.0005.150204T0400Z-150204T1800Z/ WHEELER-PERKINS- INCLUDING THE CITIES OF...BARTLETT...GRANT 301 PM CST TUE FEB 3 2015 /201 PM MST TUE FEB 3 2015/ ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM CST /9 PM MST/ THIS EVENING TO NOON CST /11 AM MST/ WEDNESDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 10 PM CST /9 PM MST/ THIS EVENING TO NOON CST /11 AM MST/ WEDNESDAY. * TIMING...SNOW SPREAD EAST INTO THE AREA OVERNIGHT. THE SNOW WILL DIMINISH AND END BY WEDNESDAY AFTERNOON. * SNOW ACCUMULATIONS...2 TO 4 INCHES POSSIBLE. * WIND...NORTH TO NORTHEAST WINDS WILL INCREASE TO 15 TO 25 MPH LATE TONIGHT AND CONTINUE INTO WEDNESDAY. * IMPACTS...THE COMBINATION OF SNOW AND BLOWING SNOW WILL CAUSE TRAVEL DIFFICULTIES ACROSS THE ADVISORY AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ NEZ004-005-008-024>028-038-056-094-041115- /O.CON.KLBF.WW.Y.0005.150204T0400Z-150204T1800Z/ SHERIDAN-EASTERN CHERRY-BROWN-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD- CUSTER-DEUEL-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... AINSWORTH...MULLEN...THEDFORD...DUNNING...TAYLOR...BURWELL... BROKEN BOW...CHAPPELL...BIG SPRINGS...CODY...MERRIMAN...KILGORE 301 PM CST TUE FEB 3 2015 /201 PM MST TUE FEB 3 2015/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 10 PM CST /9 PM MST/ THIS EVENING TO NOON CST /11 AM MST/ WEDNESDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 10 PM CST /9 PM MST/ THIS EVENING TO NOON CST /11 AM MST/ WEDNESDAY. * TIMING...SNOW WILL DEVELOP ACROSS THE PANHANDLE AND WESTERN SANDHILLS LATE THIS EVENING...SPREADING EAST OVERNIGHT. THE SNOW WILL DIMINISH AND END BY WEDNESDAY AFTERNOON. * SNOW ACCUMULATIONS...2 TO 6 INCHES. * WIND...NORTH TO NORTHEAST WINDS WILL INCREASE TO 15 TO 25 MPH LATE TONIGHT AND CONTINUE INTO WEDNESDAY. * IMPACTS...THE COMBINATION OF SNOW AND BLOWING SNOW WILL CAUSE TRAVEL DIFFICULTIES ACROSS THE ADVISORY AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ TAYLOR
2 follow-up statements
564 WWUS43 KLBF 040952 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 352 AM CST WED FEB 4 2015 ...ACCUMULATING SNOW ACROSS A LARGE PORTION OF WESTERN AND NORTH CENTRAL NEBRASKA THIS MORNING... .A FAST MOVING UPPER LEVEL DISTURBANCE WILL COMBINE WITH AN ARCTIC COLD FRONT...AND PRODUCE ACCUMULATING SNOW ACROSS A LARGE PORTION OF WESTERN AND NORTH CENTRAL NEBRASKA THIS MORNING. A BAND OF HEAVY SNOW IS EXPECTED MAINLY BETWEEN HIGHWAY 2 AND THE I80 CORRIDOR. NORTH WINDS OF 15 TO 25 MPH THIS MORNING WILL COMBINE WITH THE SNOW TO SIGNIFICANTLY REDUCE VISIBILITES TO A QUARTER MILE AT TIMES DURING THE MORNING COMMUTE. NEZ024>026-038-041800- /O.UPG.KLBF.WW.Y.0005.000000T0000Z-150204T1800Z/ /O.EXA.KLBF.WS.W.0002.000000T0000Z-150204T1800Z/ HOOKER-THOMAS-BLAINE-CUSTER- INCLUDING THE CITIES OF...MULLEN...THEDFORD...DUNNING... BROKEN BOW 352 AM CST WED FEB 4 2015 /252 AM MST WED FEB 4 2015/ ...WINTER STORM WARNING IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW...WHICH IS IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * TIMING...SNOW...HEAVY AT TIMES...WILL GRADUALLY DIMINISH BY MID MORNING AND END BY LATE MORNING. * SNOW ACCUMULATIONS...5 TO 7 INCHES...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. * WIND...NORTH WINDS OF 15 TO 25 MPH THIS MORNING TO DIMINISH BY AFTERNOON. * IMPACTS...THE COMBINATION OF SNOW AND BLOWING SNOW WILL MAKE TRAVEL DANGEROUS ACROSS THE WARNING AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ NEZ022-023-035>037-057-059-041800- /O.CON.KLBF.WS.W.0002.000000T0000Z-150204T1800Z/ GARDEN-GRANT-ARTHUR-MCPHERSON-LOGAN-KEITH-LINCOLN- INCLUDING THE CITIES OF...OSHKOSH...HYANNIS...ARTHUR...TRYON... STAPLETON...OGALLALA...NORTH PLATTE 352 AM CST WED FEB 4 2015 /252 AM MST WED FEB 4 2015/ ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY. * TIMING...SNOW...HEAVY AT TIMES...WILL GRADUALLY DIMINISH BY MID MORNING AND END BY LATE MORNING. * SNOW ACCUMULATIONS...5 TO 8 INCHES...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. * WIND...NORTH WINDS OF 15 TO 25 MPH THIS MORNING TO DIMINISH BY AFTERNOON. * IMPACTS...THE COMBINATION OF SNOW AND BLOWING SNOW WILL MAKE TRAVEL DANGEROUS ACROSS THE WARNING AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ NEZ004-005-008-027>029-056-058-094-041800- /O.CON.KLBF.WW.Y.0005.000000T0000Z-150204T1800Z/ SHERIDAN-EASTERN CHERRY-BROWN-LOUP-GARFIELD-WHEELER-DEUEL-PERKINS- WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... AINSWORTH...TAYLOR...BURWELL...BARTLETT...CHAPPELL... BIG SPRINGS...GRANT...CODY...MERRIMAN...KILGORE 352 AM CST WED FEB 4 2015 /252 AM MST WED FEB 4 2015/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY. * TIMING...SNOW...HEAVY AT TIMES...WILL DIMINISH AND END FROM NORTH TO SOUTH THIS MORNING. * SNOW ACCUMULATIONS...2 TO 4 INCHES POSSIBLE. * WIND...NORTH WINDS 15 TO 25 MPH WILL DIMINISH BY AFTERNOON. * IMPACTS...THE COMBINATION OF SNOW AND BLOWING SNOW WILL CAUSE TRAVEL DIFFICULTIES ACROSS THE ADVISORY AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ KAR
992 WWUS43 KLBF 041743 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 1143 AM CST WED FEB 4 2015 ...SNOW HAS ENDED ACROSS THE REGION... NEZ022>026-035>038-057-059-041845- /O.EXP.KLBF.WS.W.0002.000000T0000Z-150204T1800Z/ GARDEN-GRANT-HOOKER-THOMAS-BLAINE-ARTHUR-MCPHERSON-LOGAN-CUSTER- KEITH-LINCOLN- INCLUDING THE CITIES OF...OSHKOSH...HYANNIS...MULLEN...THEDFORD... DUNNING...ARTHUR...TRYON...STAPLETON...BROKEN BOW...OGALLALA... NORTH PLATTE 1143 AM CST WED FEB 4 2015 /1043 AM MST WED FEB 4 2015/ ...WINTER STORM WARNING WILL EXPIRE AT NOON CST /11 AM MST/ TODAY... THE WINTER STORM WARNING WILL EXPIRE AT NOON CST /11 AM MST/ TODAY. * TIMING...SNOW HAS ENDED ACROSS THE REGION. * SNOW ACCUMULATIONS...NO ADDITIONAL SNOW ACCUMULATION. * WIND...NORTH WINDS WILL DECREASE TO LESS THAN 10 MPH BY LATER THIS AFTERNOON. * IMPACTS...MANY ROADS ARE SNOW AND ICE COVERED...PLEASE DRIVE WITH CAUTION. $$ NEZ004-005-008-027>029-056-058-094-041845- /O.EXP.KLBF.WW.Y.0005.000000T0000Z-150204T1800Z/ SHERIDAN-EASTERN CHERRY-BROWN-LOUP-GARFIELD-WHEELER-DEUEL-PERKINS- WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... AINSWORTH...TAYLOR...BURWELL...BARTLETT...CHAPPELL... BIG SPRINGS...GRANT...CODY...MERRIMAN...KILGORE 1143 AM CST WED FEB 4 2015 /1043 AM MST WED FEB 4 2015/ ...WINTER WEATHER ADVISORY WILL EXPIRE AT NOON CST /11 AM MST/ TODAY... THE WINTER WEATHER ADVISORY WILL EXPIRE AT NOON CST /11 AM MST/ TODAY. * TIMING...SNOW HAS ENDED ACROSS THE REGION. * SNOW ACCUMULATIONS...NO ADDITIONAL SNOW ACCUMULATION. * WIND...NORTH WINDS WILL DECREASE TO LESS THAN 10 MPH BY LATER THIS AFTERNOON. * IMPACTS...MANY ROADS ARE SNOW AND ICE COVERED...PLEASE DRIVE WITH CAUTION. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this winter storm warning went out at Feb 3, 10:56 AM MST, 3 hours 5 minutes earlier.
Area forecast discussion, Feb 3, 10:56 AM MST, 3 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 1156 AM CST TUE FEB 3 2015 .SYNOPSIS... ISSUED AT 337 AM CST TUE FEB 3 2015 MAIN AREA OF SURFACE LOW PRESSURE CURRENTLY EXTENDS FROM SCTRL MT INTO NERN WY. SCATTERED TO BROKEN HIGH CLOUDINESS ACROSS THE CNTRL PLAINS. A GRADIENT ACROSS WRN NEBR BRINGING TEMPERATURES UP IN THE PANHANDLE TO THE MID 30S. FURTHER EAST INTO CNTRL NEBR TEMPERATURES ONLY IN THE LOWER TEENS. A LEAD DISTURBANCE FROM SRN BRITISH COLUMBIA BRINGING SNOWS TO THE MOUNTAINS OF WRN MT AND WRN WY ATTM. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 337 AM CST TUE FEB 3 2015 TODAY... A STRONG DISTURBANCE CURRENTLY OFF THE COAST OF WA/OR WILL TRACK SOUTHEAST TODAY INTO NRN IDAHO..SWRN MT AND NWRN WY. A COUPLED JET STRUCTURE WILL DEVELOP BY 00Z WEDNESDAY...ONE LOCATED FROM ERN MT INTO THE DAKOTAS...A SECOND FROM SRN WA AND OR. AN ARCTIC FROM WILL REMAIN POSITIONED FROM CNTRL AND ERN SD THROUGH 18Z TODAY..THEN DROP SOUTH THROUGH MOST OF WRN NEBR BY EARLY THIS EVENING. HIGHS TODAY WILL WARM CONSIDERABLY ACROSS SWRN NEBR...MOST NOTABLE IN SNOW FREE AREAS IN PERKINS...CHASE AND HAYES COUNTY INTO THE MID/UPPER 50S. MID 40S WRN TO PARTS OF CNTRL SANDHILLS TO ONLY LOWER 30S BOYD AND ERN HOLT COUNTY. PARTLY CLOUDY SKIES TODAY MAINLY FROM HIGH CLOUDINESS. TONIGHT... THE MAIN FORECAST CHALLENGE IS AREAL EXTENT AND AMOUNTS OF ACCUMULATING SNOWS TONIGHT. THE LATEST 12Z NAM AND GFS SOLNS SHOWS A BROAD SNOW BAND EXTENDING FROM THE EASTERN NEBRASKA PANHANDLE AND WESTERN SANDHILLS INTO CENTRAL NEBRASKA. THE 00Z EURO SOLN HAS THE HEAVIER PCPN ACROSS THE SANDHILLS AND NORTHERN PORTIONS OF THE FORECAST AREA. THE HEAVIEST SNOW BAND CURRENTLY FORECAST BETWEEN HYANNIS AND OGALLALA...THEDFORD AND NORTH PLATTE....THEN SOUTHEAST THROUGH BROKEN BOW. THE COMBINATION OF A COUPLED JET STRUCTURE FROM A RIGHT ENTRANCE REGION IN WRN SD TO A LEFT EXIT REGION IN WRN WY. RESULTING UPPER LEVEL DIVERGENCE IS QUITE STRONG ACROSS WRN NEBR OVERNIGHT. IN ADDITION...A PV ANOMALY TO MOVE FROM NRN WY INTO NWRN NEBR OVERNIGHT. A CROSS SECTION TAKEN PERPENDICULAR TO THICKNESS...INDICATE BANDED PRECIPITATION WITH INTENSE VERTICAL LIFT NOTED BETWEEN TIF AND LBF AROUND 09Z WEDNESDAY IMMEDIATELY BEHIND THE ARCTIC COLD FRONT. THIS LIFT QUICKLY BECOMES SLANTWISE BEHIND THE FRONT WITH VERTICAL LIFT NOTED ABOVE THE ELEVATED FRONT IN THE H7 TO H5 LAYER BY 12Z WED. IN ADDITION...DECENT NEGATIVE EPV AND STEEP LAPSE RATES THROUGH 12Z WOULD ENHANCE SNOWFALL RATES. MOISTURE WILL BE ADEQUATE WITH THIS SYSTEM AS PWATS ARE RUNNING AROUND A HALF AN INCH DURING THE PERIOD...WHICH IS ABOUT 200 PERCENT OF THE CLIMATOLOGICAL NORMAL. FOR FCST QPFS AND SNOW AMOUNTS...UTILIZED A BLEND OF THE NAM...GFS...AND ARW MODELS. UTILIZING A 12:1 TO 14:1 SNOW TO WATER RATIO 06Z-12Z WED NRN HALF TO ONLY AN 8:1 RATIO SOUTH...BRINGS A BROAD AREA OF 4 TO 5 INCHES OF SNOW BETWEEN THE ABOVE MENTIONED AREAS. WITH FORECAST SNOWFALL AMOUNTS ALONG WITH INCREASING NORTH TO NORTHEAST WINDS OF 15 TO 25 MPH LATE TONIGHT...THIS WILL BECOME A HIGH IMPACT EVENT BY DAYBREAK WEDNESDAY. DUE TO HIGH CONFIDENCE...A WINTER WEATHER ADVISORY ISSUED BEGINNING 04Z TONIGHT UNTIL 18Z WEDNESDAY. THE AREA TO COVER MOST COUNTIES IN THE FORECAST AREA EXCEPT FOR 4 SOUTHWESTERN COUNTIES AND 5 NORTHEAST COUNTIES. THERE COULD BE A BRIEF PERIOD OF FREEZING PCPN BETWEEN 06Z AND 09Z FROM THE SERN PNHDL INTO SWRN NEBR. HOWEVER...GIVEN THE QUICK TRANSITION OT SNOW...OMITTED A MENTION ATTM. .LONG TERM...(WEDNESDAY THROUGH MONDAY) ISSUED AT 337 AM CST TUE FEB 3 2015 PRIMARY FORECAST CONCERN IN THE EXTENDED CENTER ON THE TIMING OF THE DEPARTURE OF THE WINTER STORM. DESPITE RAPID CLEARING ANTICIPATED ON WEDNESDAY...IMPACTS ASSOCIATED WITH THE WINTER STORM WILL CONTINUE IN THE FORM OF GUSTY NORTHWEST WIND AND COLD TEMPERATURES. BEYOND MID-WEEK...A NOTICEABLE WARMING TREND IS ANTICIPATED. THE MID RANGE SOLUTIONS ALL AGREE ON THE RAPID PROGRESSION OF THE UPPER LEVEL SYSTEM TO THE EAST OF THE FORECAST AREA EARLY ON WEDNESDAY AS THE WESTERN BOOKEND OF THE COUPLE JET SPREADS SOUTHEAST INTO THE SOUTHERN PLAINS. THIS WILL HELP FOCUS THE MAIN FRONTOGENETIC BAND SOUTH AND EAST WITH THE BEST FORCING REMOVED FROM THE FORECAST AREA BY 18Z WEDNESDAY. IN ADDITION...DRY ARCTIC HIGH PRESSURE WILL QUICKLY FILL SOUTH DURING THE MORNING HOURS...RAPIDLY DRYING THE LOWER AND MID LEVELS OF THE TROPOSPHERE. THUS SNOW WILL QUICKLY DIMINISH FROM NORTH TO SOUTH THROUGH THE MORNING. ADDITIONAL SNOW ACCUMULATIONS WILL BE LIGHT...WITH MOST LOCATIONS SEEING LESS THAN AN INCH DURING THE DAY. HOWEVER FAR SOUTHEASTERN PORTIONS OF THE FORECAST AREA MAY ACCUMULATE A COUPLE ADDITIONAL INCHES OF SNOW AS THE MODEL CONSENSUS INDICATES UPWARDS TO .15" QPF WITH SNOW POSSIBLY LASTING UNTIL 18Z. OTHERWISE NORTHWEST WINDS WILL BE GUSTY THROUGH EARLY AFTERNOON WEDNESDAY...BEFORE RELAXING AS THE 1037MB ARCTIC HIGH SETTLES SOUTH INTO EASTERN NEBRASKA. GUIDANCE WOULD SUGGEST GUSTS TO 25 MPH IN OPEN AREAS...WHICH WOULD REDUCE VISIBILITY WITH THE FRESHLY FALLEN SNOW. BLOWING SNOW IS NOT DEPICTED IN THE GRIDS ATTM...BUT WILL BE RE-EVALUATED WITH THE LATEST GUIDANCE THIS COMING MORNING. STRONG CAA WEDNESDAY AFTERNOON WILL PROMOTE BELOW AVERAGE HIGHS...ESPECIALLY ACROSS NORTH CENTRAL NEBRASKA AND MUCH OF THE SANDHILLS WHERE TEENS SHOULD PREVAIL. LOWER 20S WILL BE POSSIBLE SOUTH OF I80 AND ACROSS SOUTHWEST NEBRASKA. THE ARCTIC HIGH CONTINUES TO SETTLE TO THE EAST OVERNIGHT TOWARD THE MID-MISSISSIPPI VALLEY...WITH OUR COLDEST READINGS ANTICIPATED FOR OUR EASTERN ZONES. SINGLE DIGIT LOWS ARE FORECAST ALONG AND EAST OF HIGHWAY 83...HOWEVER THESE READINGS MAY COME EARLY IN THE NIGHT AS SOUTHERLY FLOW RETURNS ON THE BACKSIDE OF THE EASTWARD ADVANCING HIGH. IN FACT...A WARM FRONT IS SHOWN TO BEGIN TO ADVANCE ACROSS THE SANDHILLS EARLY ON THURSDAY WITH THE MODELS ADVERTISING H85 TEMPS IN EXCESS OF 0C BY 12Z ACROSS OUR FAR WEST. HEIGHTS RISE THURSDAY AFTERNOON AS UPPER RIDGING SPREADS EAST FROM THE ROCKIES. THE PATTERN CHANGE WILL RESULT IN A NOTICEABLE WARM-UP WITH DRY CONDITIONS ANTICIPATED THROUGH THE REMAINDER OF THE WORK WEEK. THERE ARE INDICATIONS THAT A QUICK HITTING WAVE WILL PASS TO THE NORTH OF THE FORECAST AREA ON SATURDAY...POSSIBLY BRINGING SHOWERS TO OUR NORTH...BUT AT THAT...THE PROBABILITY IS LOW AT THIS POINT. TEMPERATURES LATE WEEK AND INTO EARLY NEXT WEEK LOOK MILD FOR MOST OF THE CWA...BUT THIS IS GREATLY DEPENDENT ON HOW QUICKLY THE FRESH MID-WEEK SNOW PACK MELTS AND WHETHER A WEAK FRONT BACKS INTO THE FA. THE BLENDED PROCEDURE GAVE A FAIRLY DEFINED TEMPERATURE GRADIENT FOR HIGHS SATURDAY...WITH UPPER 30S ACROSS OUR FAR NORTHEAST...MID TO UPPER 60S ACROSS THE SOUTHWEST. THIS WILL NEED TO BE EVALUATED FURTHER...BUT FOR NOW...NO CHANGES WERE IMPLEMENTED TO THE EXTENDED PROCEDURE. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON) ISSUED AT 1142 AM CST TUE FEB 3 2015 A STRONG DISTURBANCE ALOFT WILL COMBINE WITH AN ARCTIC COLD FRONT TO PRODUCE WIDESPREAD SNOW TONIGHT. WIDESPREAD MVFR AND LOCAL IFR CONDITIONS WILL DEVELOP AFTER 06Z...AND LAST THROUGH AT LEAST 14Z WEDNESDAY MORNING. CEILINGS WILL RAPIDLY LIFT WITH IMPROVING CONDITIONS FROM NORTH TO SOUTH AFTER 14Z AS DRIER AIR MOVES IN FROM THE NORTH. && .LBF WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY FROM 10 PM CST /9 PM MST/ THIS EVENING TO NOON CST /11 AM MST/ WEDNESDAY FOR NEZ004-005-008-022>028- 035>038-056-057-059-094. && SYNOPSIS...ROBERG SHORT TERM...ROBERG LONG TERM...JACOBS AVIATION...TAYLOR
Hazardous weather outlook, Feb 3, 9:07 AM MST, 4 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 1007 AM CST TUE FEB 3 2015 NEZ004>010-022>029-035>038-056>059-069>071-094-041615- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 1007 AM CST TUE FEB 3 2015 /907 AM MST TUE FEB 3 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. SNOW WILL DEVELOP ACROSS THE PANHANDLE AND WESTERN SANDHILLS LATE THIS EVENING...SPREADING EAST OVERNIGHT. SNOW WILL BECOME MODERATE TO POSSIBLY HEAVY AT TIMES AFTER MIDNIGHT ACROSS THE EASTERN NEBRASKA PANHANDLE...THE CENTRAL AND WESTERN SANDHILLS...AS WELL AS WEST CENTRAL NEBRASKA. TRAVEL LATE TONIGHT WILL LIKELY BECOME HAZARDOUS. SEE THE LATEST WINTER WEATHER ADVISORY FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SNOW WITH AREAS OF BLOWING SNOW WILL CONTINUE INTO WEDNESDAY MORNING. BY WEDNESDAY AFTERNOON...SNOW WILL END AND WINDS WILL DECREASE WITH CONDITIONS IMPROVING. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS OF SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE WOULD BE APPRECIATED. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) TAYLOR
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 3, 2:51 AM MST | Winter Weather Advisory | LBF | Arthur, Blaine, Brown, Cherry, Custer, Deuel and 13 more | 32 hr |
Nearby
Winter Storm Warnings in Nebraska, 2015Every winter storm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.